gastroparesis and is on erythromycin to improve stomach motility and decrease nausea but she is still so sick. Anyone have any ideas to help my 89 yr. old Mom?
I'll be honest with you Hon. I hope it helps your Mom some. Erythromycin can actually cause more nausea. I have also been on both Zofran & Phenergan for years. I still can barely eat anything. There are a few possible alternatives. Phenergan suppository instead of the pills. Zofran ODT which dissolves. However, I recommend adding Transderm Scopolimine Patches. You wear this behind your ear & change it every 3 days. I am on all 3 when I can afford it. Quite honestly, I can still only eat 1 small meal per day. Because of your Mom's age, dosing may be different. This is a horrible disease to endure. And, I'm sure it breaks your heart to see your precious mother go through this. You both will be in my thoughts!
Hello Hopefuldaughter - I have Crohns Disease so nausea and vomiting are part of my daily symptoms. Phenergan helps more, for me, with vomiting, than with nausea. It helps stop the vomiting, but, nausea continues. When it is at its worse, I have found that Metosolv helps a lot. It dissolves in seconds on tongue and help comes in just a few minutes. Zofran, while good for some people, is not as helpful as Phenergan. Due to the problems that eating cause me, I get the majority of my nutrition from Ensure drinks. Easy to swallow and get the nutrients and proteins needed for survival. You are a wonderful daughter seeking help for your mom. I don't know if anything I have shared will help, but do wish you the best of luck!!!
I cannot take erythromycin. I get severe stomach pain and it makes me miserable. This is not the only medication out there. It is cheap. Her doctor needs to be talked with and she should be taken off immediately. This is an antibiotic. Wrong treatment for her stomach. Please work to get his changed immediately. She is at risk for GI bleeding nice can be fatal.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Jul 2011 • 2 answers
Updated 4 Oct 2013 • 4 answers
Updated 13 Jul 2014 • 1 answer
Updated 30 Apr 2015 • 1 answer
Updated 26 Apr 2017 • 1 answer